Alert archive / Texas / Lake Wind Advisories in 2021
Lake Wind Advisory 28, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Nov 17, 2021, 2:48 AM CST for 4 states. It took effect at Nov 17, 2021, 8:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2021, 2:48 AM CST (08:48 UTC)
- In effect from
- Nov 17, 2021, 8:00 AM CST
- Expired
- Nov 17, 2021, 4:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Shreveport, LA
All 35 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 60 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871 WWUS74 KSHV 170848 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 248 AM CST Wed Nov 17 2021 ARZ050-051-059>061-070>073-LAZ001>004-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-171700- /O.NEW.KSHV.LW.Y.0028.211117T1400Z-211117T2200Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River- Bienville-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, and Center 248 AM CST Wed Nov 17 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * WHAT...South winds 15 to 20 mph with gusts up to 30 mph expected. * WHERE...Portions of northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and east and northeast Texas. * WHEN...From 8 AM this morning to 4 PM CST this afternoon. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 16
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Nov 16, 10:57 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Nov 16, 10:57 PM CST, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1057 PM CST Tue Nov 16 2021 .AVIATION... For the ArkLaTex terminals, fair skies and sct cu at an inversion 4-5kft. We are expecting another solid round of MVFR cigs with tempo IFR decks here and there briefly after daybreak. All these decks will lift and scatter heating returning to VFR at least by lunch time. Expect another windy day with S/SW winds 10KT tonight increasing to 10-20KT with higher gusts ahead of our next long wave fropa. We will see a chance for convection with deeper moisture ahead of that front Wed night and early Thursday. SFC winds will make the shift to NW 1806/1812Z across our cwa. /24/ && .PREV DISCUSSION... /issued 938 PM CST Tue Nov 16 2021/ UPDATE... Added mostly cloudy skies to grids from 09-15Z timeframe. SHORT TERM.../Tonight through noon/ Pretty evening going with lots of stars and a nearly full moon, and just a few days away from the lunar eclipse on the 19th. Skies should be seeing an increase of cirrus looking quickly at the NAM for that Friday night overnight event. It certainly will be cooler by then, but still quite warm this evening. In fact, current readings are in the average afternoon high temperature range. We are well mixed with good southerly winds and air in the mid to upper 60s. Our dew points are some 5 to 10 degrees cooler and once again we are looking for cloudy skies early lifting and scattering by late morning. Wednesday will also be warm everywhere and quite a windy day for all of Texas and Oklahoma and probably for Texarkana and Shreveport as well, all looking at a lake wind advisory. /24/ PREV DISCUSSION... /issued 314 PM CST Tue Nov 16 2021/ SHORT TERM.../Tonight through Wednesday Night/ The latest mid-level analysis indicates the ArkLaTex in a west- northwesterly, near zonal flow on the southern periphery of a ridge to the north. At the surface, a 1025mb high is centered just off the FL/GA coast with the area on the western periphery of this broad feature that covers much of the Southeast. Upstream to the northwest, a surface low is located over Wyoming with a surface trough extending southeastward across the central Plains. Locally, between the low pressure trough to the northwest and high to east, a pressure gradient has setup that is allowing for winds of 10-15 mph with some gusts to 20-25 mph in East Texas and northeast Texas. Scattered cumulus clouds continue to diminish in coverage this afternoon. Tonight, a surface low will begin to develop from the trough in the central Plains as the surface high shifts shifts well east of the area. The gradient between these features will continue to allow for south-southeasterly winds at 10-15 mph with gusts to 25 mph into the evening with winds only decreasing slightly tonight. Cumulus will quick diminish this evening with the loss of heating and skies will be clear tonight aside from some thin cirrus spilling into the area from the northwest. Tomorrow, an upper low across central Canada and its associated longwave trough will swing into the northern Plains as a surface low develops over Oklahoma. In association with the low, a cold front will approach the area from the northwest throughout the day, nearing McCurtain County by Wednesday evening. The majority of members of the SPC HREF indicated that scattered showers will begin to move into the area just ahead of the front Wednesday evening, thus a chance of showers is introduced for SE Oklahoma late in the day on Wednesday. We may need a Lake Wind Advisory again tomorrow for portions of northeast Texas and southeastern Oklahoma, but winds look to be marginal around 15 mph so will leave this for future forecast packages. Wednesday night, the front will slide southeastward across the area with showers likely. Elevated instability is weak (MUCAPE <500 J/kg) and while thunderstorms cannot be ruled out, any storms will likely be isolated. The thin line of showers and possible thunderstorms will quickly come to an end as cooler and drier begins to filter in my Thursday morning. Rainfall amounts with this frontal passage will generally be light with amounts less than a quarter of an inch of rainfall. For temperatures, lows tonight and highs tomorrow will be around 15 degrees above normal with a southerly flow ahead of a cold front with lows in the lower 60s across much of the area. Highs tomorrow will range from the upper 70s to the lower 80s across the area. As the front swings across the area, cooler lows can be expected Wednesday night, ranging from the lower 40s in southeastern Oklahoma to the mid 50s in central Louisiana and Deep East Texas. /04-Woodrum/ LONG TERM.../Thursday through Monday Night/ Elevated post-frontal showers and isolated thunderstorms expected at the start of the forecast period as high pressure rebuilds across the region. Temperatures on Thursday are only forecast to climb into the upper 50s to lower 60s with overnight lows falling to around freezing across the I-30 corridor while the mid to upper 30s prevail elsewhere. Clouds forecast to improve from the northwest on Thursday with mostly clear skies areawide by the afternoon. Surface ridge of high pressure to settle across the region on Friday supporting light winds and continued cool temperatures. High temperatures on Friday to climb into the upper 50s to lower 60s with overnight lows in the mid to upper 30s by Saturday morning. Surface high to shift east during the weekend allowing for increased southerly flow of moisture along with a warmer airmass. Temperatures on Saturday to climb into the mid to upper 60s with possible lower 70s across portions of deep east Texas. Another cold front to move across the region on Sunday. With very weak upper-level forcing and limited moisture return, thunderstorm development will be limited with showers being the prevailing weather type. Otherwise temperatures on Monday ranging from highs in the lower 60s to lows in the 30s. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 64 83 52 62 / 0 0 60 10 MLU 61 79 51 61 / 0 0 60 20 DEQ 59 78 43 59 / 10 10 50 0 TXK 62 80 49 59 / 0 10 60 10 ELD 59 78 45 59 / 0 0 80 10 TYR 63 82 49 62 / 0 10 40 0 GGG 62 83 50 63 / 0 0 40 10 LFK 61 84 53 64 / 0 0 40 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/04/05
Hazardous weather outlook, Nov 16, 5:08 AM CST, 21 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 508 AM CST Tue Nov 16 2021 OKZ077-TXZ096-108>111-124-125-136-171200- McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith- 508 AM CST Tue Nov 16 2021 This Hazardous Weather Outlook is for portions of southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Strong southerly winds of 15 to 20 mph with gusts up to 25 mph are expected today. Therefore, a Lake Wind Advisory is in effect from late this morning until early this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A few thunderstorms will be possible Wednesday evening and into early Thursday morning as a strong cold front moves across the area. However, hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112- 126-137-138-149>153-165>167-171200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Bowie-Cass-Marion-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 508 AM CST Tue Nov 16 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A few thunderstorms will be possible Wednesday evening and into Thursday morning as a strong cold front moves across the area. However, hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. 09
Nearby
Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Arkansas, 2021Lake Wind Advisories in Louisiana, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.